Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Speed Addiction & HIV
Mar 8, 2000

I have been poz for two years. Not on treatment. Extremely well, under care of HIV/AIDS Specialist.

Over the past year I have become addicted to Speed and inject 2-3 times a day. What will this do to the HIV?

Response from Dr. Cohen

Remember the old saying from the first speed epidemic in the 70's "speed kills". Coming up in New York in those days, we saw what they meant. There are a lot of reasons that you are likely to get in trouble with a speed habit, especially if you are shooting. You already know that, but for others, here's a partial list: hepatitis B, hepatitis C, endocarditis, heart attacks, depression, psychosis, high blood pressure, stroke.

The good news (?) is that it is not absolutely clear from the studies that stimulants per se accelerate HIV disease. However, the malnutrition, lack of sleep, infections and other good stuff will definitely help wipe out your immune system. We have all seen the effects on our patients.

You probably asked the question because you knew this and needed a push, so don't take it as a lecture. Get into some good drug treatment soon. It is a lot easier to get clean early on, and you owe it to your self to get clean and stay clean.

Good luck



Previous
Immune Reconstruction Syndrome
Next
Reply to Connections to vaccinations

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement